uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Counterexamples to a monotonicity conjecture for the threshold pebbling number
University of Cambridge.
2012 (English)In: Discrete Mathematics, ISSN 0012-365X, E-ISSN 1872-681X, Vol. 312, no 15, 2401-2405 p.Article in journal (Refereed) Published
Abstract [en]

Graph pebbling considers the problem of transforming configurations of discrete pebbles to certain target configurations on the vertices of a graph, using the so-called pebbling move, in which two pebbles are removed from a vertex and one is placed on a neighbouring vertex. Given a graph G, the pebbling number pi (G) is the least t such that every initial distribution of t pebbles at the vertices of G is solvable, that is for every target vertex v, there is some list of pebbling moves that ends with v having a pebble. Given a graph sequence (G(n)), the pebbling threshold tau (G(n)) is a sequence (a(n)) such that t = a(n) is the smallest number of pebbles such that a random configuration of t pebbles on the vertices of G(n) is solvable with probability at least 1/2, in the probabilistic model where each configuration of t pebbles on the vertices of G(n) is selected uniformly at random. This paper provides counterexamples to the following monotonicity conjecture stated by Hurlbert et al.: If (G(n)) and (H(n)) are graph sequences such that pi(G(n)) <= pi(H(n)), then it holds that tau(G(n)) is an element of O(tau(H(n)).

Place, publisher, year, edition, pages
2012. Vol. 312, no 15, 2401-2405 p.
National Category
Mathematics
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-260489OAI: oai:DiVA.org:uu-260489DiVA: diva2:847302
Funder
Swedish Research Council
Available from: 2015-08-19 Created: 2015-08-19 Last updated: 2017-12-04

Open Access in DiVA

No full text

Authority records BETA

Holmgren, Cecilia

Search in DiVA

By author/editor
Holmgren, Cecilia
In the same journal
Discrete Mathematics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 348 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf